I am a 35 year old female from Canada. I was born with Tricuspid Atresia. I have had numerous surgeries including the Fontan in 1987 with a revision of the Fontan in 2006, where at that time I also had a Medtronic Enrhythym Pacemaker install. 3 weeks ago I had a Pacemaker replacement due to the fact my battery on my Pacemaker was running low. The new Pacemaker installed is a Medtronic Adapta. Since the new pacemaker my Heart beat has been all over the place. My 1st Enrhythym was paced at 80 bpm, and it pretty much stayed like that for 5.5 years until the battery started to go. The problem is is that the new Pacemaker is not like that at all! My heartbeat goes from 56 to 93, back to 71 then 86, and has gone a high as 100. It is all over the place. The Enrythym never went under 80. This Adapta is not doing that. Since the new Pacemaker I am weak, dizzy, have had low oxygen levels, and chest pain. Can anyone answer me? I feel that they have put in the wrong Pacemaker.
Sorry you haven't gotten any input from someone with experience. So far I have been spared needing a pacemaker...but I know others who have them and have read about them here...so here's what I think:
1) It appears your new pacemaker needs to be "adjusted"
2) I don't understand the old stable 80 bpm pace maker, didn't your heart rate go up when you were moving about, going up stairs say?
3) Are the new pacemaker variations exhibited when you are not changing your activity level, say all are at a true rest?
4) You symptoms must be diagnosed, but it sounds like you lower limit may be too low.
Talk with your doctor(s) and/or other technical support if there is such a thing. I do recall reading about people having their pacemaker adjusted.
Have the doctors been able to tell you anything about why your heartrate is all over the place and you are having low oxygen and weakness since the pacemaker replacement? My father is experiencing similar symptoms since his pacemaker was replaced in August. The battery in his old one ran low and they replaced it with a Medtronic Adapta. His heart races with any little movement (even just walking a few feet) and he has trouble breathing, whereas with the old pacemaker (even with a low battery) he was fairly active with no problems. They haven't been able to find any cause yet and insist the problem is not the pacemaker because the 'computer' says it is functioning properly.
I also have the Adapta...since June of this year...& have had hiccups, headaches, short of breath, no energy, & PVCs like crazy. Never had them like this!! I can feel them ALL the time. They have medicated me to control them but I still feel them.
They didn't set my Heart Rate right after surgery which was bad. That's been fixed, they say.
This is my LIFE they are messing with & I am rather angry about this, to say the least!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.